72.7K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Kadcyla and chemo anxiety

2 REPLIES 2
scrabble2007
Member

Re: Kadcyla and chemo anxiety

Had my 4th treatment today. Been given a new antisickness which is emend with something added and lasts 5 days, cyclazine for 6 days, and have had steroids added. Also take lorezapam for first day with option to use if I need sleep for 5 days.

Also got to go see onc on Monday so she can check I'm ok and also she was going to have word with head pharmacist to see best way to deal with this, seeing as all brain scans are clear and the sickness just points to treatment. I think I've been really lucky to have such a helpful team and a onc who only wants me to have a great value of life and will do anything so I get that.

I turned up for my treatment today in floods of tears after a horrible anxiety filled night, where I get a weird cough when I'm stressing. The chemo nurses just take me in a room and calm me down until lorezapam kicks in. Got home, had 5 hrs sleep and dry crackers and bottle of water. Decided I'm gonna try lots of water and flush this put as quick as possible.

Thank you for your reply, and even tho I'm dreading tomorow which is when it normally kicks in badly, I'm trying to stay hopeful steroids work, and I've got my other half lorazepam to help me sleep tonight.

As daft as it sounds, it always make you feel better that youre not alone in fear of something so silly!

Good luck on your journey Cathysid and lots of hugs xx
Cathysid
Member

Re: Kadcyla and chemo anxiety

I just wanted to say you are not alone hating the nausea. After my chemo I get 4 days of great anti sickness meds then the nausea kicks in. Its just no fun at all.
Have you tried acupressure bands? Maybe hypnotherapy might help?
Make sure someone else makes food for you, try not to smell it cooking. Getting engrossed in a good book can take your mind off it, or a nice soak in the bath.
Generally though, it is just grim, but it does pass eventually.
Meds wise emend seems to work but only covers 5 days. I also have buccastem for use if needed on top of ondansetron. You pop the tablet under your lip when you feel sick. It does help for a short while - enough to get some food or a drink in before it wears off.
Hoping you get some more help. I don't think the oncologists realise how awful it is to feel so yucky x
scrabble2007
Member

Kadcyla and chemo anxiety

Hi all. I posted a few months ago about starting kadcyla for skin and spine mets. At the time was first session of it and was suffering severe nausea.

I'm going for my 4th session tomorrow, and I'm a wreck! The onc and chemo team are struggling to find a anti sickness regime that will work, I'm taking a really strong one which lasts for 5 days, cyclazine and onc has just added steroids to this one, which I started today. I also take lorazepam on day of infusion, else I'd run a mile and not do it.

The reason for posting is, I feel like a wimp because I don't want to go through with it because of the nausea! I suffered severe morning sickness with my son 26 yrs ago and it's left me with a terrible fear of being sick so this like my worst nightmare. I just want to know of anyone else's fear of chemo and the nausea and any tips to help get through 5 days of what feels like hell!

Thank you hugely in advance and big hugs and good wishes to you all xxxxx